It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Re: hypothyroidism and paxil

Re: hypothyroidism and paxil

[ Back to Messages ]

Message

Posted by Lynne W on August 01, 2000 at 00:34:06:

In Reply to: Re: hypothyroidism and paxil posted by Tina on July 31, 2000 at 10:37:25:

: : WHile rare, it is noted that paxil can be associatted with hypothyroidism. However, I wonder if Paxil may be prescribed because of its familarity with the public when the actual problem is hypothyroidism. I have been taking Paxil for about 5 months and after a recent blood test my doc tells me I have borderline hypothyroidism. Also cholesterol of 240. I am also sleepy often (and can nap easily when I get the chance). I was worried about paxil affecting my thyroid, but perhaps it is my thyroid that is affecting my biochemistry more than anything else.

: : From reading this board, it appears that there is a connection, but it is not clear what comes first.

: : Please comment if you have any insight.

: Hmmm, Interesting question! What came first the chicken or the egg? Did they run thyroid tests prior to putting you on Paxil? If I were a betting person I'd place a big bet that they didn't, would I have won?
: In my uneducated, very biased oppinion....I feel that the thyroid problem came first. It will be interesting to see what others know or feel about this! I have always felt that Doctors over prescribe anti-depressants and anti-anixety rather than take the time to listen to the patient or find the true cause.
: What was your Cholesterol before taking Paxil? Were you having problems with being sleepy or other HypoT signs or symptoms before Paxil? What was your TSH when the Doc discovered that you are "borderline" hypothyroid? Tina


I'm wondering the same thing now that you mentioned it. I had my RAI done in December, started synthroid in late March and then my TSH was 1.51. I started taking paxil about 2 months ago and since my hair started falling out just before the paxil, I had my TSH tested again. It went up to 2.74. The doc checked it again 5 days ago and now it's 4.83. Very close the high end of normal which is 5.5. Maybe it is paxil related or maybe I just need an adjustment on my synthroid. I'm getting another TSH in 3 weeks so will let ya know what happens. Also, I've been feeling very tired the last 2 days and coffee isn't even helping. I"m feeling like i did when I was hypothyroid. I certainly remember that feeling so why don't the docs listen???
Lynne W




Follow Ups




All times are GMT -7. The time now is 09:03 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!